Alert archive / Mississippi / Wind Advisories in 2025
Wind Advisory 8, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Apr 5, 2025, 1:35 PM CDT for 6 parishes in Louisiana; 39 counties in Mississippi. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 5, 2025, 1:35 PM CDT (18:35 UTC)
- Expired
- Apr 5, 2025, 7:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Jackson, MS
All 45 counties
Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Tensas Parish, LA, Adams County, MS, Attala County, MS, Bolivar County, MS, Carroll County, MS, Claiborne County, MS, Clarke County, MS, Copiah County, MS, Covington County, MS, Forrest County, MS, Franklin County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Jefferson County, MS, Jefferson Davis County, MS, Jones County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Leflore County, MS, Lincoln County, MS, Madison County, MS, Marion County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 24 km from the middle of the area, began a volume at 18:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 292 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.9
The text
As transmitted.
632 WWUS74 KJAN 051835 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 135 PM CDT Sat Apr 5 2025 LAZ009-016-023>026-MSZ018-019-025>028-034>037-040>045-047>066- 072>074-060000- /O.NEW.KJAN.WI.Y.0008.250405T1835Z-250406T0000Z/ East Carroll-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington- Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake- Neshoba-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- Including the cities of Pearl, Quitman, Raleigh, Union, Port Gibson, Philadelphia, Cleveland, Greenwood, Greenville, Decatur, West Ferriday, Carrollton, Hazlehurst, Tallulah, Grenada, Lumberton, Anguilla, Morton, Monticello, Lexington, Forest, Winnsboro, Mount Olive, Hattiesburg, Waterproof, Taylorsville, Tchula, Bay Springs, Carthage, Jackson, Belzoni, Pickens, Ruleville, Lake Providence, Roxie, Yazoo City, Newton, Ridgeland, Conehatta, Meadville, Wesson, Vicksburg, Shubuta, Vidalia, Prentiss, Crystal Springs, Kosciusko, Harrisonburg, Heidelberg, Ferriday, Bude, Columbia, Brookhaven, Indianola, West Hattiesburg, Bassfield, Laurel, Collins, Jonesville, Meridian, Stonewall, Madison, Mayersville, Durant, Isola, Rolling Fork, Winona, Canton, St. Joseph, Pearl River, Mendenhall, Goodman, Richland, Purvis, New Hebron, Fayette, Magee, North Carrollton, Natchez, Vaiden, Newellton, and Brandon 135 PM CDT Sat Apr 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts of 40 to 50 mph. * WHERE...Portions of northeast Louisiana and central, east central, north central, northwest, south central, southeast, southwest, and west central Mississippi. * WHEN...Until 7 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 22
1 follow-up statement
544 WWUS74 KJAN 052357 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 657 PM CDT Sat Apr 5 2025 LAZ009-016-023>026-MSZ018-019-025>028-034>037-040>045-047>066- 072>074-060100- /O.EXP.KJAN.WI.Y.0008.000000T0000Z-250406T0000Z/ East Carroll-Madison LA-Franklin LA-Catahoula-Tensas-Concordia- Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery-Washington- Humphreys-Holmes-Attala-Issaquena-Sharkey-Yazoo-Madison MS-Leake- Neshoba-Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne- Copiah-Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- Forrest- Including the cities of Pearl, Quitman, Raleigh, Union, Port Gibson, Philadelphia, Cleveland, Greenwood, Greenville, Decatur, West Ferriday, Carrollton, Hazlehurst, Tallulah, Grenada, Lumberton, Anguilla, Morton, Monticello, Lexington, Forest, Winnsboro, Mount Olive, Hattiesburg, Waterproof, Taylorsville, Tchula, Bay Springs, Carthage, Jackson, Belzoni, Pickens, Ruleville, Lake Providence, Roxie, Yazoo City, Newton, Ridgeland, Conehatta, Meadville, Wesson, Vicksburg, Shubuta, Vidalia, Prentiss, Crystal Springs, Kosciusko, Harrisonburg, Heidelberg, Ferriday, Bude, Columbia, Brookhaven, Indianola, West Hattiesburg, Bassfield, Laurel, Collins, Jonesville, Meridian, Stonewall, Madison, Mayersville, Durant, Isola, Rolling Fork, Winona, Canton, St. Joseph, Pearl River, Mendenhall, Goodman, Richland, Purvis, New Hebron, Fayette, Magee, North Carrollton, Natchez, Vaiden, Newellton, and Brandon 657 PM CDT Sat Apr 5 2025 ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING... Although gusty south winds will continue this evening, they will be lighter than Wind Advisory criteria and therefore; the threat has ended. $$ 22
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Apr 5, 1:01 PM CDT, 34 minutes earlier.
Area forecast discussion, Apr 5, 1:01 PM CDT, 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
101 PM CDT Sat Apr 5 2025
...New AVIATION...
.MESOSCALE UPDATE...
Issued at 1105 AM CDT Sat Apr 5 2025
Updates this morning included a Flash Flood Watch through tonight
for our northwest zones and the first of several Tornado Watches
to be issued for our CWA today and tonight. At mid morning a
stalled frontal boundary was noted stalled just to the northwest
of our CWA. Regional radars showed intense convection firing along
this boundary. A gusty south wind and a warm moist airmass resided
over our CWA. The 12Z Sat JAN sounding showed a couple inversions;
one at 850mb and another at 650mb that will likely keep convection
at bay over our CWA until this afternoon. Overall, previous
thinking and forecast remains on track concerning the areawide
potential and timing for severe weather. Confidence in heavy rain
amounts and the potential for training of storms has prompted the
issuance of a Flash Flood Watch generally along and north of a
line from Bastrop, Louisiana to Eupora, Mississippi for tonight. /22/
&&
.DISCUSSION...
Issued at 315 AM CDT Sat Apr 5 2025
Today through Sunday...The threat for severe weather will steadily
increase across the forecast area from west to east through the
course of this afternoon into late tonight, before finally ending
Sunday morning. Ridging aloft that's dominated the weather across
the forecast area for much of the work week will break down over the
region today through tonight. This'll allow a closed low pressure
system to move east from the desert southwest into the southern
plains today. Overnight into Sunday, this low will lift northeast
into the Mid-Mississippi River Valley. This will result in a surface
low developing, which in turn will lift northeast near/through the
region along a stalled frontal boundary just to our west. This will
eventually result in the frontal boundary moving east into and
through the CWA overnight into Sunday. Unfortunately in the warm
sector ahead of it, it'll bring the threat for severe storms across
the entire forecast area from around mid-afternoon, through the
overnight hours, into Sunday morning.
Ahead of this front, adequate amounts of moisture/instability will
be pooled across the forecast area. Along with this, sufficient
deep-layer and low-level wind shear from increasing jet energy and
good forcing will exist. Currently the better potential for severe
storms exists across western portions of the CWA, essentially along
and west of a Eupora to Jackson metro to Bude Mississippi line,
where an "Enhanced Risk" of severe storms. Here, the better
potential for bowing segments and supercells capable of producing
damaging wind gusts to 70 mph, large hail to golf ball size (given
here is were the better mid-level lapse rates reside), and
tornadoes (some of which could be strong) will exist.
Across the remainder of the forecast area, a "Slight Risk" of
severe storms exists overnight into Sunday morning. Convection
across this area continues to look to have congealed more into a
broken line of storms that will be capable of producing damaging
wind gusts to 60 mph, up to quarter size hail, as well as
tornadoes. Please continue to monitor the latest forecast and
outlook today, as both timing and threat areas associated with
this storm system continue to be fine-tuned.
Again, a very "soupy" airmass is in place across the region. In
addition to the severe storm threat, very heavy downpours and some
potential for training convection could yield some localized flash
flooding across the area. This will especially be the case across
northwest portions of the forecast area where 3-5 inches of rain,
and locally higher, will be possible. South of this, and over the
remainder of the CWA, a widespread 1-3 inches will be possible. This
will continue to also be highlighted in the HWO.
A tight pressure gradient also continues to lingering across the
forecast area today. This will again result in breezy south winds
through the afternoon hours. Expect sustained winds today to be
sustained at times between 20-25 mph, gusting to between 30-40 mph
at times. A "Limited Threat" for strong winds thus continues across
the CWA this afternoon.
Also, hot muggy conditions will remain across the area for one final
afternoon in this current forecast pattern. Once again, look for
some record high temperatures to be in jeopardy of either being tied
or broken this afternoon. Highs will range from the mid 80s to lows
90s under mostly sunny to partly cloudy skies.
Sunday afternoon through Friday...While the severe threat comes to
an end through Sunday morning, rain chances will linger across a
good portion of the area into the afternoon hours, with cloud cover
lingering into the first half of Monday. As the cold front exits
east, cooler, drier, and quieter conditions will begin to prevail
across the CWA. Northwest flow aloft and at the surface will begin
ushering in this noticeably cooler drier airmass. Luckily these
quieter drier conditions will linger in place across the CWA through
the majority of the mid and extended portions of the forecast.
However, temperatures will steadily moderate up through the week.
Currently, the next best chance for rain looks to enter the forecast
Thursday night into Friday morning, mainly over the Golden Triangle
area, as a weak cold front swings through the forecast area. /19/
&&
.AVIATION...
(18Z TAFS)
Issued at 1255 PM CDT Sat Apr 5 2025
VFR conditions and a gusty south wind 25-30kts wl prevail this
afternoon at most TAF sites. The exception will be in the west
where a band of TSRA along and ahead of a cold front will move
into the area and bring lower flying conditions. This band of TSRA
will continue shifting east through tonight and Sunday morning.
IFR cigs and -RA wl develop in the wake of the front. The -RA wl
taper off from the west Sunday morning but the IFR cigs wl prevail
through the end of the TAF period. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 90 63 72 46 / 60 80 70 10
Meridian 89 65 75 48 / 50 70 90 30
Vicksburg 90 59 66 45 / 80 90 40 10
Hattiesburg 89 69 77 51 / 40 80 90 30
Natchez 88 59 67 46 / 70 90 40 10
Greenville 86 55 60 43 / 80 90 30 10
Greenwood 88 58 66 45 / 70 90 50 10
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Flood Watch through Sunday morning for MSZ018-019-025>029-
034>036.
LA...Flood Watch through Sunday morning for LAZ007.
AR...Flood Watch through Sunday morning for ARZ074-075.
&&
/19/22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 8:19 AM CDT | Flood Watch | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, Tensas and 1 more | 23 hr |
| Apr 5, 9:52 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 7 days |
| Apr 5, 2:25 PM CDT | Tornado Warning | JAN | Bolivar | 65 min |
| Apr 5, 2:26 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 94 min |
| Apr 5, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 90 min |
| Apr 5, 3:29 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 16 min |
| Apr 5, 3:55 PM CDT | Special Weather Statement | JAN | Sunflower | 35 min |
| Apr 5, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 49 min |
| Apr 5, 4:41 PM CDT | Tornado Warning | JAN | Grenada, Leflore, Sunflower | 64 min |
| Apr 5, 6:01 PM CDT | Special Weather Statement | JAN | Leflore | 59 min |
Nearby
Wind Advisories in Mississippi, 2025Wind Advisories in Louisiana, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.